Hard Cheek, Aches and Swelling 6 Weeks After Voluma- Should I Be Worried?

I am still experiencing a reaction to voluma, 6 weeks after treatment, in 1 cheek; the other cheek is perfect however! Most days there is mild swelling, hardness, itchiness and the cheek aches, also 2 small lumps at injection site. Symptoms can dissipate for a couple of days, but then return! Is this normal?! At what point should i consider removing the product?. Why am i still getting side effects 6 weeks after? Doctor reassures me to be patient and all will be ok but im losing faith! Help!

Doctor Answers 8

Hardness after Voluma injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

6 weeks after an injection, most fillers should not have much palpability.  If there is any concerns such as pain, discomfort, etc, a revisit with your injector or an expert in facial injections may be indicated to rule out an infection.


Chicago Facial Plastic Surgeon
4.8 out of 5 stars 171 reviews

Voluma and After Effects Six Weeks Post Treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}


Voluma is an excellent hyaluronic gel filler that could aid in enhancing cheek volume. After effects such as swelling and bruising are entirely normal and should go away on their own within 24 hours after injection or a couple of weeks the latest. In your case, you mentioned experiencing aches, hard cheeks, and swelling that comes and goes as well as 6 weeks post the treatment. With these symptoms up, I would suggest that you promptly visit your doctor so he or she can fully assess your situation. It may be possible that you are experiencing some kind of infection or a possible allergic reaction that needs to be treated immediately. If your doctor still insists for you to be patient, get a second opinion so you can be entirely sure of your case. Make sure that you find a board certified plastic surgeon specializing in Voluma treatment. Hope this helps you out! Best of luck!

Voluma and swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Voluma is a fabulous injection for the mid face to restore facial volume and rejuvenate the face.  If you are experiencing side effects six week laster I would immediately return to your physician for evaluation.  It is possible that you have an infection or allergy that needs to be treated.

Late Swelling, Lumps, and Aches After Voluma Injections May Be an Infection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hi Ruby,

If you are experiencing cheek pain, hardness, lumps, and itchiness 6 weeks after Voluma injections you should definitely be treated with more than reassurance.  It is possible that you are having an infection that may respond to antibiotics.  I would advise getting a second opinion from an experienced facial filler injecting physician.  At the Voluma Master Injection Techniques course, we discussed the treatment of these late side effects with antibiotics.  Good luck and be well.

Best,

Dr. P

Michael A. Persky, MD
Encino Facial Plastic Surgeon
4.8 out of 5 stars 36 reviews

Voluma reaction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Voluma is just another hyaluronic acid filler, just like Restylane, or Juvederm, but it is special in that it has more memory, it holds its shape better and lasts longer, but all in a special place, the malar cheeks. Like all injectable fillers it still needs to be injected, and whenever you inject, whatever the choice of filler, there is that small but possible risk of bacteria, and infection. Ask your doctor about the possibility of infection and whether you should consider a course of antibiotics.

Long term side effects of fillers like Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is highly unusual for someone to have side effects 6 weeks post injection of Voluma or any of the hyaluronic acid fillers. If this is the case for any patient and one seeks the advice of their injector and they feel it is normal then a second opinion from an experienced injector may be very helpful. In my patients, if they are lumpy with redness 6 weeks after a filler then I would likely suggest dissolving the product which breaks down quickly and easily to carbon dioxide and water. Fortunately, I have not had this problem

Shawn Allen, MD
Boulder Dermatologist

Cheek aches and swelling after Juvederm Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I suggest that you have this checked again, perhaps have a second opinion.  Your skin should feel soft and you should not have any pain, itch, tenderness, etc.

Jordana S. Gilman, MD
Washington Dermatologic Surgeon

Voluma swelling and lumps 6 weeks after injection is not normal

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I'd seek another doctors opinion about your Voluma.  It sounds like there might be an infection.  This should not be passed over.  At this point, you should not have any issues with your treatment.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 53 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.